Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 14, 2006, 1:02 PM CDT for Grimes County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2006, 1:02 PM CDT (18:02 UTC)
- Expired
- May 14, 2006, 1:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Grimes County, TX
The radar
The Ft Hood radar (KGRK), 135 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 9:25 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.0 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2031 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 10:47 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 14, 10:47 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1047 AM CDT SUN MAY 14 2006
.DISCUSSION...
IMPRESSIVE BAND OF STORMS MOVING DOWN INTO EXTREME SETX AT 15Z
JUST TO THE EAST OF THE CWA. SO FAR ONLY HAIL TO GOLFBALLS HAVE
RECEIVED AND THAT WAS IN TYLER COUNTY NEAR FRED.
BIG STORMS CONTINUE TO FIRE ALONG THE FRONTAL BOUNDARY FROM NEAR
BWD TO CRS TO PSN. ENVIRONMENT NEAR THE FRONTAL BOUNDARY AND JUST
SOUTH OF IT LOOKS VERY FAVORABLE FOR SEVERE STORMS WITH LI -6 TO
-8...CAPE 1300- 2000...PW POOLING NEAR 1.6 BUT WITH MARGINAL
HELICITY AS LL FLOW WEAKENS. THREAT LOOKS TO BE LARGE HAIL AND
POSSIBLY ISOLATED DAMAGING WINDS. WILL UP THE POPS FOR THIS
AFTERNOON ESPECIALLY IN NORTH AND CENTRAL ZONES. WILL CONTINUE TO
MENTION SEVERE THROUGH THIS AFTERNOON. MAY NEED TO EXPAND THIS
INTO THE EVENING HOURS FOR THE COASTAL ZONES AS LIFT ARRIVES NEAR
THE COAST COINCIDENT WITH FROPA. WILL BE UPDATING THE HWO SHORTLY
TO FOCUS ON THE AFTERNOON HOURS.
NEW SEVERE THUNDERSTORM WATCH NUMBER 349 REPLACED PREVIOUS AND
EXPANDED TO INCLUDE NEARLY ALL OF SETX TIL 5 PM.
45/42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 82 60 78 52 81 / 80 30 10 10 10
HOUSTON (IAH) 84 60 78 53 81 / 80 40 10 10 10
GALVESTON (GLS) 83 67 78 64 80 / 40 50 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM SUNDAY FOR THE FOLLOWING ZONES:
GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...AND WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 11 AM SUNDAY FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, May 14, 11:12 AM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1112 AM CDT SUN MAY 14 2006 GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227- 235>238-151615- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 1112 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AT 11 AM A COLD FRONT WAS LOCATED ALONG A WACO TO CORSICANA TO PALESTINE LINE AND WAS SAGGING SOUTH. AS THE FRONT MOVES INTO THE AREA THIS AFTERNOON SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP. THE ATMOSPHERE ALONG AND SOUTH OF THIS FRONT IS VERY UNSTABLE DUE TO COLD AIR PRESENT IN THE MID AND UPPER LEVELS AND WARM HUMID GULF AIR FEEDING INTO THE REGION NEAR THE SURFACE. AS THE REGION WARMS THIS AFTERNOON THE INSTABILITY WILL INCREASE FOR AREAS WEST OF A CROCKETT TO LAKE LIVINGSTON TO GALVESTON BAY LINE AND SHOULD THE AREA OF GREATER INSTABILITY...WITH THE MID AND UPPER LEVEL FLOW FROM THE NORTHWEST THE STORMS THAT DEVELOP SHOULD TRAVERSE THE REGION FROM THE NORTHWEST TO THE SOUTHEAST. EXPECTED SOME OF THESE STORMS TO INTENSIFY QUICKLY AND BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT. A LESSER THREAT WILL BE OF SHORT LIVED DAMAGING WINDS. INTENSE RAINFALL WILL ACCOMPANY THE STORMS AS THE MOVE THROUGH THE REGION. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL BE ASSOCIATED WITH THE STRONGER STORMS. IF STORMS BEGIN TO MERGE THEN GREATER AMOUNTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND INTO THIS EVENING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:55 AM CDT | Severe Thunderstorm Warning | HGX | Houston | 50 min |
| May 14, 8:14 AM CDT | Severe Thunderstorm Warning | HGX | Trinity | 46 min |
| May 14, 8:47 AM CDT | Severe Thunderstorm Warning | HGX | Polk | 43 min |
| May 14, 8:57 AM CDT | Severe Thunderstorm Warning | HGX | Trinity | 22 min |
| May 14, 12:36 PM CDT | Severe Thunderstorm Warning | HGX | Madison | 39 min |
| May 14, 1:16 PM CDT | Severe Thunderstorm Warning | HGX | Madison, Walker | 26 min |
| May 14, 1:36 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 54 min |
| May 14, 1:46 PM CDT | Special Marine Warning | HGX | 59 min | |
| May 14, 2:23 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 67 min |
| May 14, 2:29 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 46 min |
| May 14, 2:42 PM CDT | Severe Thunderstorm Warning | HGX | Galveston | 48 min |
| May 14, 2:44 PM CDT | Severe Thunderstorm Warning | HGX | Wharton | 31 min |
| May 14, 2:46 PM CDT | Special Marine Warning | HGX | 89 min | |
| May 14, 3:00 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 60 min |
| May 14, 3:16 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 29 min |
| May 14, 3:46 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 44 min |
| May 14, 4:02 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 33 min |
| May 14, 4:11 PM CDT | Special Marine Warning | HGX | 2 hr | |
| May 14, 4:16 PM CDT | Special Marine Warning | HGX | 83 min | |
| May 14, 4:20 PM CDT | Tornado Warning | HGX | Brazoria | 25 min |
| May 14, 4:21 PM CDT | Severe Thunderstorm Warning | HGX | Matagorda | 54 min |
| May 14, 4:45 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 30 min |
| May 14, 5:14 PM CDT | Severe Thunderstorm Warning | HGX | Matagorda | 61 min |
| May 14, 5:19 PM CDT | Special Marine Warning | HGX | 116 min | |
| May 14, 5:34 PM CDT | Special Marine Warning | HGX | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.